MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during aneurysm embolization procedure, the operator used the subject guidewire to go through a microcatheter.However, friction was encountered while rotating the subject guidewire inside the microcatheter.When the subject guidewire was removed from the patient's anatomy, it was found fractured and stretched.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.D4 gtin - corrected.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire tip appeared to have been shaped to approximately 90 degrees.The guidewire was noted to be kinked/bent approximately 57.6cm from the proximal end.The guidewire nitinol tubing was noted to be broken/fractured approximately 191 cm from the proximal end, with the core wire stretched but not broken, and the platinum coil broken.The core wire distal end was observed through the distal tip dome.Functional inspection was not carried out due to the damage noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.The guidewire was shaped as a small circle.The issue noted on the distal end of the guidewire.The guidewire was positioned within the middle carotid artery (mca) when the issue occurred.There was no high tortuosity.The microcatheter performed as intended and the same microcatheter was used to finish the procedure.Analysis of the returned guidewire found the guidewire tip appeared to have been shaped to approximately 90 degrees.A kink/bend was noted approximately 57.6cm from the proximal end.The guidewire nitinol tubing was noted to be broken/fractured approximately 191 cm from the proximal end, with the core wire stretched but not broken, and the platinum coil broken.The damage to the returned device indicates it encountered a significant force during use.An assignable cause of procedural factors will be assigned to the reported events: ¿guidewire broken/fractured during use¿, ¿guidewire deformed¿, ¿guidewire torque problem¿ and analyzed events: 'guidewire broken/fractured during use' and 'guidewire kinked/bent' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20318258
Report Number3012931345-2024-00177
Device Sequence Number7660145
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public(01)04546540688729(17)270312(10)0000633422
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326010
Device Lot Number0000633422
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 MICROCATHETER (NON-STRYKER)
Patient SexUnknown
Patient RaceAsian